Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS La Crosse, WI

August 10, 2025Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Aug 10, 2025, 6:10 PM CDT for Grant County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2025, 6:10 PM CDT (23:10 UTC)
Expired
Aug 10, 2025, 9:15 PM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Grant County, WI

The radar

The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 8:00 PM CDTFLASH FLOODLancaster, WINumerous streets and intersections were closed due to flash flooding in Lancaster.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

306 
WGUS53 KARX 102310
FFWARX
WIC043-110215-
/O.NEW.KARX.FF.W.0011.250810T2310Z-250811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
610 PM CDT Sun Aug 10 2025

The National Weather Service in La Crosse has issued a

* Flash Flood Warning for...
  Grant County in southwestern Wisconsin...

* Until 915 PM CDT.

* At 610 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Expect hourly rainfall rates up 
  to 2 inches in. Between 2 and 6 inches of rain fell earlier in the 
  day. Flash flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, streets and underpasses as well as other poor
           drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lancaster, Boscobel, Fennimore, Muscoda, Cassville, Bloomington, 
  Preston, Beetown, Arthur, Montfort, Wauzeka, Livingston, 
  Centerville, Orion, Mount Ida, Ellenboro, Blue River, Glen Haven, 
  Bagley and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4304 9094 4306 9094 4308 9084 4311 9080
      4313 9073 4317 9069 4321 9053 4320 9043
      4281 9043 4267 9089 4269 9095 4274 9105
      4283 9108 4283 9109 4288 9110 4291 9114
      4299 9115 4300 9113 4299 9106

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR

$$

JSB
2 follow-up statements
824 
WGUS73 KARX 110112
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
812 PM CDT Sun Aug 10 2025

WIC043-110215-
/O.CON.KARX.FF.W.0011.000000T0000Z-250811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
812 PM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS 
EVENING FOR GRANT COUNTY...

At 812 PM CDT, Doppler radar indicated scattered thunderstorms 
producing heavy rain across the warned area. Where storms occur, 
hourly rainfall rates will be up to 1 inch. Between 2 and 6 inches 
of rain have fallen today. Street flooding has been reported in 
Lancaster. Several intersections have been closed.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lancaster, Boscobel, Fennimore, Muscoda, Cassville, Bloomington, 
  Preston, Beetown, Arthur, Montfort, Wauzeka, Livingston, 
  Centerville, Orion, Mount Ida, Ellenboro, Blue River, Glen Haven, 
  Bagley and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4311 9080 4312 9074 4317 9069 4321 9054
      4320 9043 4281 9043 4267 9089 4274 9105
      4288 9110 4291 9114 4299 9115 4300 9113
      4299 9106 4304 9094 4306 9094 4308 9085

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

JSB
155 
WGUS73 KARX 110215
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
915 PM CDT Sun Aug 10 2025

WIC043-110225-
/O.EXP.KARX.FF.W.0011.000000T0000Z-250811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
915 PM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR GRANT COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4311 9080 4312 9074 4317 9069 4321 9054
      4320 9043 4281 9043 4267 9089 4274 9105
      4288 9110 4291 9114 4299 9115 4300 9113
      4299 9106 4304 9094 4306 9094 4308 9085

$$

JSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:34 PM CDT, 1 hour 36 minutes earlier. Its key messages:

  • Showers and storms continue this afternoon, moving eastward this evening. Fog is possible overnight into Monday morning.
  • Showers/Storms are possible Monday (10-20%) and again Tuesday (15-30%)
  • Lower rain probabilities and more seasonal temperatures by mid-week. Temperatures begin to warm up by the end of the week.
Area forecast discussion, Aug 10, 4:34 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
434 PM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Showers and storms continue this afternoon, moving eastward
  this evening. Fog is possible overnight into Monday morning.

- Showers/Storms are possible Monday (10-20%) and again Tuesday
  (15-30%)

- Lower rain probabilities and more seasonal temperatures by
  mid-week. Temperatures begin to warm up by the end of the
  week.

&&

.DISCUSSION...
Issued at 259 PM CDT Sun Aug 10 2025

This Afternoon and Tonight

An MCV has been spinning northeastward across Iowa through much
of the day, which has made its way into the Upper Mississippi
River Valley. Forcing associated with this feature has sparked
some additional showers across the region this afternoon. The
environment has largely struggled to recover from this mornings
convection, with the highest instability (500-1500 J/kg)
residing over far southwestern Wisconsin westward into northeast
Iowa. As such, not expecting much of a lightning threat with
the bulk of the showers although can't rule out a few rumbles of
thunder. Areas across northeast Iowa and southwest Wisconsin
are most poised to see storms develop this afternoon with
additional brief heavy rainfall on an already saturated area
(40-70%). As such, some flooding concern continues for areas in
northeast Iowa and southwest Wisconsin. Showers/storms are
expected to move eastward this evening.

As we head into the overnight hours, mid to upper level drying
should occur from the northwest allowing for a decrease in cloud
cover. Given the additional rainfall from today combined with
clearing skies, fog development appears favorable for much of
the area into Monday morning.

Showers and Storms Monday and Tuesday

Monday is expected to be a relatively mundane weather day apart
from the morning's fog. Weak surface high pressure slides
southeastward, keeping the majority of our area dry through the
day. Across the Kansas/Missouri region, an MCV develops and
moves northward through the day, bringing low probabilities of
showers/storms to southwest Wisconsin and northeast Iowa
(10-20%). Confidence is not high regarding Monday's
precipitation probabilities as the high pressure could result
in the showers/storms staying southeast. However, several
shortwave impulses also move through the region so the
additional forcing could aid in convective development. CAMs
have struggled to agree on a solution regarding the evolution of
possible convection on Monday, so have gone with the lower end
probabilities for the time being.

Predictability increases for Tuesday as global deterministic
models are in better agreement regarding an upper level trough
pivoting eastward across the Northern Plains and Great Lakes
with a surface boundary being dragged southeastward through the
region. These features appear to move through the bulk of our
area during the morning areas, limiting precipitation potential
to areas north of I- 90 until the afternoon where stronger
instability and increasing moisture could allow for development
towards central Wisconsin.

Drier and More Seasonable by Mid-Week

A zonal to slight ridging pattern develops in the wake of the
upper trough by mid week, bringing a pattern more favorable for
drier weather. Temperatures will be more seasonable Wednesday
behind the surface boundary, in the upper 70s to low 80s.
Temperatures look to increase to the mid to upper 80s by the end
of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 110 PM CDT Sun Aug 10 2025

Showers/storms from this morning have dissipated across the
region this afternoon. Additional showers have developed across
south-central Minnesota and north-central Iowa and are expected
to propagate eastward through the afternoon, although not
overly confident in the eventual evolution of them through our
region. Greater confidence in additional showers/storms
developing in eastern Iowa and moving into far southwestern
Wisconsin from 21z-00z.

Mist/Fog is expected to develop again tonight into Monday
morning given the ample moisture from the rainfall of the past
few days. MVFR/IFR visibilities are possible across the region
through the morning hours with the fog.

&&

.HYDROLOGY...
Issued at 433 PM CDT Sun Aug 10 2025

Additional showers/storms are possible (40-70%) over northeast
Iowa into southwest Wisconsin this afternoon. Rain amounts are
not expected to be as high as they were this morning (1-2"),
but the additional rain on already saturated soils results in
flooding concerns.

Rivers in the area did respond with the abundant rainfall this
morning with several reaching Action Stage. Most rivers are
expected to crest soon if they haven't already, but additional
rainfall this afternoon could see river rises again.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch until 7 PM CDT this evening for WIZ054-055-061.
MN...None.
IA...Flood Watch until 7 PM CDT this evening for IAZ029-030.

&&

DISCUSSION...Falkinham
AVIATION...Falkinham
HYDROLOGY...Falkinham
Hazardous weather outlook, Aug 10, 4:05 AM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
405 AM CDT Sun Aug 10 2025

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-111200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Wabasha-
Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-
Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
405 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered storms will be possible today. The main threat will be
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ029-030-WIZ054-055-061-111200-
Fayette-Clayton-Crawford-Richland-Grant-
405 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest Wisconsin.

.DAY ONE...Today and Tonight

Flood Watch through today. Storms producing heavy rainfall
expected across southwest WI and portions of northeast IA today.
If storms repeat over the same locations, rainfall totals of 2 to
4 inches may occur (15-25% chance), with locally higher amounts,
which could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Baumgardt

In the hours before

Local storm report, Aug 10, 1:44 PM CDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
144 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     Flash Flood      Bagley                  42.90N 91.10W
08/10/2025                   Grant              WI   Emergency Mngr

            Debris blocking a railroad bridge resulted
            in storm water to overflow into portions of
            Bagley and inundate some residences.

&&
Local storm report, Aug 10, 5:37 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
537 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Rain             Eastman                 43.17N 91.02W
08/10/2025  M2.51 Inch       Crawford           WI   Public

&&

JSB
Local storm report, Aug 10, 5:38 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
538 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Rain             3 SW Cummingsville      43.85N 92.30W
08/10/2025  M0.20 Inch       Olmsted            MN   Public

&&

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:19 AM CDTFlash Flood WarningARXGrant4 hr
Aug 10, 10:07 AM CDTAreal Flood WarningARXGrant2 hr
Aug 10, 6:18 PM CDTSpecial Weather StatementARXGrant42 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.